Alert archive / Colorado / High Wind Watches in 2011
High Wind Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 1, 2011, 4:41 AM MDT for 9 counties in Colorado. It took effect at Nov 2, 2011, 5:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 4:41 AM MDT (10:41 UTC)
- In effect from
- Nov 2, 2011, 5:00 AM MDT
- Expired
- Nov 1, 2011, 10:30 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS75 KPUB 011041 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 441 AM MDT TUE NOV 1 2011 COZ085-086-089-093>099-011645- /O.NEW.KPUB.HW.A.0005.111102T1100Z-111102T1700Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 441 AM MDT TUE NOV 1 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATION...MOST OF THE SOUTHEASTERN PLAINS...INCLUDING SOUTHERN EL PASO COUNTY...PUEBLO COUNTY...AND CROWLEY...OTERO...KIOWA... BENT...EASTERN LAS ANIMAS...PROWERS...AND BACA COUNTIES. * CAUSE AND TIMING...A FAST MOVING...POTENT...PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY...YIELDING VERY STRONG WINDS ACROSS MOST OF THE PLAINS. * WIND...NORTH 30 TO 45 MPH WITH POSSIBLE GUSTS TO NEAR 60 MPH. * IMPACT...WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE AND FLYING DEBRIS...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE VULNERABLE TO THE THREAT OF STRONG CROSSWINDS...ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH... OR AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH FOR THE MOUNTAINS. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
1 follow-up statement
486 WWUS75 KPUB 011630 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1030 AM MDT TUE NOV 1 2011 COZ085-086-089-093>099-011730- /O.CAN.KPUB.HW.A.0005.111102T1100Z-111102T1700Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1030 AM MDT TUE NOV 1 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH WILL BE REPLACED WITH WINTER WEATHER ADVISORY...AS THE COMBINATION OF STRONG WINDS AND SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Oct 31, 11:23 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 31, 11:23 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1123 PM MDT MON OCT 31 2011 .AVIATION...06Z TAF UPDATE VFR CONDITIONS EXPECTED AT ALS...COS AND PUB THROUGH 00Z WED AS A UPPER TROUGH ACROSS THE PAC NORTHWEST CONTINUES TO DIG INTO THE GREAT BASIN THROUGH TOMORROW AFTERNOON. SYSTEM THEN PROGGED TO LIFT OUT ACROSS THE STATE LATE TOMORROW NIGHT AND THROUGH THE DAY WEDNESDAY WITH A STRONG COLD FRONT MOVING ACROSS THE PALMER DVD BETWEEN 02Z AND 04Z WED AND CONTINUING ACROSS THE REST OF THE EASTERN PLAINS BY 12Z WED. STRONG NORTHERLY WINDS OF 30-40KTS EXPECTED AT COS AND PUB BEHIND FROPA WITH STRONG DOWNSLOPE LIMITING SNOWFALL AT COS AND PUB...THOUGH COULD SEE A FEW HOURS OF IFR CONDITIONS WITH LIGHT TO MODERATE SNOW AND BLOWING SNOW...MAINLY AFT 06Z WED. VFR CONDITIONS EXPECTED AT ALS THROUGH 06Z WED. -MW && .PREV DISCUSSION... /ISSUED 304 PM MDT MON OCT 31 2011/ SHORT TERM... (TONIGHT AND TUESDAY) CURRENTLY...ZONAL FLOW ACROSS THE REGION WITH JUST A FEW HIGH CLOUDS ACROSS COLORADO. ONCE THE WESTERLY WINDS KICKED IN...TEMPS SHOT UP INTO THE MID 60S TO AROUND 70 F FOR MUCH OF THE EASTERN PLAINS...AND NEAR 60 F FOR THE HIGH VALLEYS. TONIGHT AND TOMORROW...ZONAL FLOW ALOFT CONTINUES THROUGH THE NIGHT...THEN BECOMES MORE SOUTHWESTERLY ON TUESDAY AS THE NEXT APPROACHING SYSTEM STRENGTHENS AND DROPS DOWN INTO THE GREAT BASIN. LOOK FOR SOMEWHAT MILD TEMPS AND MOSTLY CLEAR SKIES THIS EVENING FOR KIDS TRICK OR TREATING...THEN A QUICK WARM UP TOMORROW AHEAD OF THE NEXT STORM SYSTEM. IT LOOKS LIKE IT WILL REMAIN DRY THROUGH AT LEAST 21Z TOMORROW...WHERE ISOLATED POPS CREEP BACK INTO THE CENT MTS. MAX TEMPS TOMORROW WILL BE SIMILAR TO THOSE EXPERIENCED TODAY...BUT MODELS DISAGREE SLIGHTLY ON TIMING AND STRENGTH OF A SFC COLD FRONT. BOTH GFS AND NAM HAVE THE FRONT DROP DOWN ACROSS THE PALMER DVD RIGHT AROUND MIDNIGHT TONIGHT...BUT THE GFS IS MUCH STRONGER WITH IT AS IT IMMEDIATELY PUSHES BACK TOWARDS THE E MTS AND WOULD SPELL MUCH COOLER TEMPS. THE NAM SOLUTION IS SLOWER WITH IT...HAVING THE FRONT WAVER SLIGHTLY OUT EAST THROUGH THE MORNING BEFORE IT MAKES A WESTERLY PUSH TOWARDS THE I-25 CORRIDOR IN THE AFTN. DECIDED TO LEAN TOWARDS THE NAM SOLUTION...HENCE WARM TEMPS ONCE AGAIN TOMORROW. 27 LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) MODELS STILL IN FAIR AGREEMENT WITH UPPER TROUGH FORECAST TO MOVE ACROSS THE STATE TUESDAY NIGHT INTO WEDNESDAY. COLD FRONT REACHES THE PALMER DIVIDE BY 00Z...WITH THE BOUNDARY RACING QUICKLY SOUTHWARD TO THE NM BORDER BY 06Z. WINDOW FOR HEAVY SNOW BEGINS ABOUT 06Z OVER THE PALMER DIVIDE/TELLER COUNTY/CENTRAL MOUNTAINS AS DYNAMIC AND UPSLOPE LIFT BOTH INCREASE...WITH HEAVIEST PRECIP FALLING IN THE 09Z-15Z PERIOD. NAM ENDS PRECIP VERY QUICKLY BY 18Z...WHILE GFS/ECMWF HOLD ON TO SNOW A FEW HOURS LONGER...THOUGH ALL MODELS SUGGEST EVENT WILL BE OVER BY 00Z. STILL SOME QUESTIONS REGARDING SNOW AMOUNTS...AS NAM QPF IS BARELY IN THE ADVISORY RANGE...WHILE GFS AND ECMWF SUGGEST SOME LOW END WARNING AMOUNTS POSSIBLE ACROSS THE NORTHERN END OF THE SAWATCH RANGE AND ALONG THE PALMER DIVIDE. ALL MODELS SHOW VERY STRONG WINDS COINCIDING WITH THE PERIOD OF HEAVIEST SNOWFALL...SO MAY NEED A WINTER STORM WARNING EVEN IF SNOWFALL IS A LITTLE BELOW CRITERIA. FOR NOW...WINTER STORM WATCH WILL REMAIN IN PLACE...WITH NO UPGRADES OR EXPANSIONS...AT LEAST FOR THE AFTERNOON FORECAST. OUTSIDE THE WATCH AREA...EXPECT A BURST OF SNOW/WIND FOLLOWING THE FRONTAL PASSAGE EARLY WED MORNING...WITH SNOW SHUTTING DOWN FAIRLY QUICKLY AS FLOW GOES NORTHWESTERLY AND SYSTEM LIFTS INTO THE PLAINS. WILL LIKELY SEE A FEW INCHES OF ACCUMULATION OVER THE EAST SLOPES OF THE WETS/SANGRES AS LOW LEVEL FLOW IS N-NE FOR A FEW HOURS...WITH NORTHERLY UPSLOPE FAVORED AREAS ON THE PLAINS SOUTH OF THE ARKANSAS RIVER ALSO SEEING SOME ACCUMULATING SNOW. STRONG NORTHERLY WINDS WILL LIKELY PRODUCE THE USUAL PRECIP MINIMUM OVER SOUTHERN EL PASO COUNTY AND MUCH OF PUEBLO COUNTY...WITH A FAIRLY BRIEF PERIOD OF SNOW FROM THE SOUTHERN PORTION OF COLORADO SPRINGS SOUTH INTO PUEBLO. UPPER RIDGE RETURNS FOR A QUICK WARM-UP THURSDAY AND FRIDAY...BEFORE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST. MODELS HAVE BEEN FAIRLY CONSISTENT SUGGESTING THIS SYSTEM WILL BE STRONGER BUT FARTHER NORTH THAN THE LAST FEW...WITH THE THREAT OF HEAVY SNOW LIMITED TO THE CONTINENTAL DIVIDE FRIDAY NIGHT INTO SATURDAY...WHILE THE REMAINDER OF THE AREA STAYS WINDY WITH JUST A FEW SHOWERS ACROSS THE HIGHER TERRAIN. WILL STAY THE COURSE WITH THIS SOLUTION...KEEPING HIGH POPS ON THE DIVIDE AND VERY LOW CHANCES FOR PRECIP ELSEWHERE...THOUGH WILL NOTE THAT 12Z ECMWF HAS COME IN WITH STRONGER/FARTHER SOUTH SOLUTION...SUGGESTING WRAP AROUND WIND DRIVEN SNOW ON THE PLAINS SAT AFTERNOON. WON'T LEAN THAT WAY YET...BUT BEARS WATCHING. SYSTEM LIFTS OUT BY SUNDAY LEADING TO COOL AND MAINLY DRY WEATHER SUN/MON. --10 AVIATION...VFR CONDITIONS AT THE 3 MAIN TAF SITES OF KCOS...KPUB AND KALS FOR THE NEXT 24 HRS. A WEAK SFC COLD FRONT IS FORECAST TO DROP SOUTH OF THE PALMER DVD AND AFFECT KCOS BETWEEN 06Z AND 09Z TONIGHT...WHICH SHOULD JUST ENHANCE NORMAL NOCTURNAL SFC FLOW THERE. E-SE SFC WINDS WILL DEVELOP FOR KCOS AND KPUB BY 18Z TOMORROW. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR COZ081-082-084. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR COZ058-060. && 23/23
Hazardous weather outlook, Oct 31, 5:51 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 551 AM MDT MON OCT 31 2011 COZ058>089-093>099-011200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 551 AM MDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TUESDAY NIGHT AND WEDNESDAY...SPREADING SNOW INTO THE CONTINENTAL DIVIDE REGION TUESDAY EVENING...AND ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THERE IS STILL UNCERTAINTY REGARDING THE TRACK AND STRENGTH OF THE SYSTEM...HOWEVER IT APPEARS THAT THE HEAVIEST SNOWFALL ACCUMULATIONS COULD OCCUR ACROSS THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES...AS WELL AS TELLER AND NORTHERN EL PASO COUNTIES. SNOWFALL ACCUMULATIONS COULD REACH OR EXCEED 8 INCHES ACROSS THE MOUNTAINS...WITH AROUND 6 INCHES POSSIBLE ACROSS THE LOWER ELEVATIONS. STRONG NORTH WINDS WILL ACCOMPANY THIS SYSTEM WITH WIND GUSTS UP TO 40 TO 50 MPH ACROSS THE PLAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. SHARPLY COLDER TEMPERATURES WILL MOVE IN BEHIND THE FRONT WITH A QUICK CHANGE OVER TO SNOW ACROSS NORTHERN EL PASO COUNTY TUESDAY NIGHT. GIVEN THE COLDER AIR WITH THIS STORM SYSTEM...THERE WILL BE A BETTER CHANCE FOR ACCUMULATING SNOW ON THE ROAD SURFACES ACROSS THE LOWER ELEVATIONS WITH ROADWAYS BECOMING SLICK...ICY AND SNOW-PACKED BY THE MORNING COMMUTE. STRONG WINDS WILL ALSO CAUSE POOR VISIBILITIES IN BLOWING AND DRIFTING SNOW THROUGH EARLY WEDNESDAY MORNING...PARTICULARLY ACROSS NORTHERN EL PASO COUNTY. THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND PLAINS WILL SEE THE POTENTIAL FOR SOME LIGHT SNOWFALL ACCUMULATIONS WEDNESDAY MORNING. THE SYSTEM WILL EXIT EASTERN COLORADO WEDNESDAY AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS EXPECTED BY EARLY AFTERNOON. ANOTHER STORM SYSTEM WILL IMPACT THE REGION FRIDAY NIGHT AND SATURDAY BRINGING THE POTENTIAL FOR ACCUMULATING SNOW TO THE WESTERN MOUNTAINS...AND STRONG WINDS ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 88/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 4:29 AM MDT | Blizzard Watch | PUB | El Paso | 6 hr |
| Nov 1, 4:29 AM MDT | Winter Storm Warning | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 32 hr |
| Nov 1, 10:52 AM MDT | Blizzard Warning | PUB | El Paso | 25 hr |
| Nov 1, 10:52 AM MDT | Winter Weather Advisory | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 12 more | 28 hr |
Nearby
High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.